MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G34785
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k142688.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.1 unit of lot c1581799 of echo-hd-3-20-c was returned opened in its original packaging.A second device of the same lot number was used to complete the procedure.This device was not returned.The device related to this occurrence underwent a laboratory evaluation.The needle was found to be broken distally.Prior to distribution, all echo-hd-3-20-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo-hd-3-20-c of lot number c1581799 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1581799.The notes section of the instructions for use, which accompanies this device instructs the user to inspect the device prior to use: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use.The failure of needle broken was observed in the laboratory.A definitive root cause for the customer complaint could not be determined as circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to a combination of tortuous anatomy and the device being used in a flexed or twisted position as indicated in the additional information.Complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
The extremity of the needle separated (around 3 cm), broke and was found in the sheath of the endoscope.Patient was not injured, another device with the same lot number was use, and there was no issue.As per customer complaint form: "the site to be punctured was very complicated and required a significant bend and retro vision of the echoendoscope.The rector was used for the punction.The doctor managed with difficulty to put the needle into the tumour and when the nurse tried to remove the stylet, this one could only come out of 3 cm.The doctor could not move the endoscope and the nurse had to force him to remove the stylet, and when it was released the positioning of the endoscope had changed and the doctor decided to remove the needle from the endoscope taking care to get the needle into its sheath.On leaving the needle, the doctor noticed that the tip of the needle (3 cm) was stuck at the entrance to the echoendoscope's working channel.They did not understand really how it happened! the working channel was not damaged, fortunately.The doctor decided to make a new puncture with a new needle with same lot number and it was also difficult but there were 3 people to make the procedure.The doctor had core for investigation and still wait by now for results.She understand that the site was complicated.I have proposed a smaller size for next time.She made 2 punctures without problem for patient and endoscope.".

Brand Name
ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8608013
Report Number3001845648-2019-00207
Device Sequence Number2065847
Product Code FCG
UDI-Device Identifier00827002347854
UDI-Public(01)00827002347854(17)220201(10)C1581799
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2022
Device Model NumberG34785
Device Catalogue NumberECHO-HD-3-20-C
Device Lot NumberC1581799
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/14/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2019
Initial Report FDA Received Date05/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1